Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2007, 3:20 PM EDT for Brevard County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 10, 2007, 4:17 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:35 PM EDT | HAIL 0.75 | Titusville, FL | POLICE OFFICER OBSERVED HAIL AT US 1 AND GARDEN STREET AND SOUTH DE LEON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 101923 SVRMLB FLC009-102015- /O.NEW.KMLB.SV.W.0035.070610T1920Z-070610T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREVARD COUNTY IN FLORIDA. * UNTIL 415 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TITUSVILLE MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO LOCATIONS FROM TITUSVILLE AIRPORT TO COCOA AND ROCKLEDGE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2871 8077 2865 8096 2809 8081 2817 8052 $$ 67
3 follow-up statements
000 WWUS52 KMLB 101947 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 344 PM EDT SUN JUN 10 2007 FLC009-102015- /O.CON.KMLB.SV.W.0035.000000T0000Z-070610T2015Z/ BREVARD FL- 344 PM EDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL BREVARD COUNTY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM WAS LOCATED NEAR VIERA AND MOVING SOUTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPACE COAST STADIUM...COCOA...ROCKLEDGE...PINEDA...SUNTREE...AND PALM SHORES. REPORT STORM RELATED DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY LAT...LON 2871 8077 2865 8096 2809 8081 2817 8052 $$ 67
000 WWUS52 KMLB 101957 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 354 PM EDT SUN JUN 10 2007 FLC009-102015- /O.CON.KMLB.SV.W.0035.000000T0000Z-070610T2015Z/ BREVARD FL- 354 PM EDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL BREVARD COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VIERA MOVING SOUTH AT 20 MPH WITH ADDITIONAL CELLS OVER NORTH MERRITT ISLAND AND THE SPACE CENTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PENNY SIZE HAIL WAS REPORTED IN TITUSVILLE. LAT...LON 2871 8077 2865 8096 2809 8081 2817 8052 $$
000 WWUS52 KMLB 102017 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT SUN JUN 10 2007 FLC009-102025- /O.CAN.KMLB.SV.W.0035.000000T0000Z-070610T2015Z/ BREVARD FL- 415 PM EDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM IN CENTRAL BREVARD COUNTY HAS WEAKENED BELOW SEVERE LEVELS HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN AS IT TRACKS TOWARD COCOA AND ROCKLEDGE. LAT...LON 2871 8077 2865 8096 2809 8081 2817 8052 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:15 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 10, 2:15 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT SUN JUN 10 2007 .DISCUSSION... ...SHOWER/THUNDERSTORM CHANCES INCREASING INTO MID WEEK... CURRENT/TONIGHT...INTENSE SURFACE HEATING HAS HELPED INITIATE EARLY AFTERNOON CONVECTION ACROSS VOLUSIA AND LAKE COUNTIES. ALSO APPEARS THE EAST COAST SEA BREEZE IS JUSTING MOVING ONSHORE ACROSS VOLUSIA COUNTY AS OF 1PM. HAVE MADE CHANGE IN GRIDS TO REFLECT AFTERNOON AND EARLY EVENING CONVECTION ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES. UPPER LEVEL RIDGING ALOFT WILL REMAIN OVER THE AREA OVERNIGHT AS WELL AS LOW LEVEL RIDGING SUPPRESSED ACROSS THE SOUTHERN PENINSULA. WINDS WILL FALL TO LIGHT TO CALM OVERNIGHT WITH A VERY WEAK PRESSURE GRADIENT OVER THE REGION. THE WEAK FRONTAL BOUNDARY ACROSS NORTH FLORIDA WILL CONTINUE TO LIE ACROSS THE AREA WITH LITTLE FLUCTUATION TO THE NORTH OR SOUTH. WEAK FLOW ALOFT COUPLED WITH A WEAK PRESSURE GRADIENT WILL RESULT IN A LATE DAY/EVENING COLLISION OF WEST/EAST COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR. WILL CONTINUE TO RETAIN A SMALL THREAT FOR SHRA/TSRA INLAND FOR THIS EVENING TO ACCOUNT FOR THIS COLLISION. MOVEMENT OF ANY CONVECTION ABLE TO DEVELOP WILL SLOWLY DRIFT SOUTH/SOUTHWEST THOUGH FLOW ALOFT REMAINS VERY WEAK AND THUS COLLISION OF ANY BOUNDARIES COULD THUS DICTATE MOVEMENT EARLY IN CONVECTIVE EVOLUTION. THE MAIN THREAT REMAINS BRIEF HEAVY RAIN AND POSSIBLE DAMAGING DOWNBURST WINDS. TEMPERATURES ALOFT REMAIN VERY WARM AND THUS DO NOT ANTICIPATE MUCH SVR HAIL WITH ANY CONVECTION FORTUNATE ENOUGH TO DEVELOP. LOWS TONIGHT AGAIN MILD AND MAINLY IN THE 70S AREAWIDE. MONDAY...H5 RIDGE WILL CONTINUE TO EXTEND ACROSS NRN GULF INTO CENTRAL FL TOMORROW AFTERNOON. WEAK SFC LOW WILL RETROGRADE TWD SRN AL WITH WITH LGT S/SE FLOW IN THE LOW LVLS. THIS SHOULD ALLOW EAST COAST SEA BRZ TO PUSH INTO INTERIOR ZONES IN THE MID TO LATE AFTERNOON WITH ISOLD/SCT TSTMS DEVELOPING. MOISTURE DEPTH STILL REMAINS LIMITED TO AROUND H7 WITH WARMISH MID LVL TEMPS AT H5 TO -6/-7 DEGS C PROGD. STILL EXPECT LATE AFTN STORMS TO FOCUS ACROSS THE INTERIOR WITH THE THREAT FOR ISOLATED SVR WIND GUSTS WITH DRY MID LVL AIR AND ANOTHER DAY OF HIGH CAPE AS HIGHS CLIMB INTO THE LWR/MID 90S INTERIOR...TO UPR 80S/AROUND 90 COASTAL. TUE-WED...A STRONG MID LVL S/W TROUGH/ IS FORECAST TO DROP SWD THROUGH THE CAROLINAS/GA THROUGH MID WEEK AND BRING INCREASING RAIN CHANCES TO E CENTRAL FL. HIGHEST RAIN CHANCES TUESDAY AFTERNOON EXPECTED ACROSS NRN SECTIONS WITH ISOLD/SCT TSTMS DEVELOPING FURTHER SOUTH ALONG THE SEA BRZ BOUNDARY BY LATE AFTERNOON AND EARLY EVENING AND MOVING BACK TWD THE EAST COAST ACROSS NRN/CENTRAL SECTIONS THROUGH THE LATE EVENING HOURS. BY WED...GFS PROGS H5 LOW ACROSS SE GA WITH MID LVL WESTERLY FLOW AT 30 KTS WITH H5 TEMPS DROPPING TO -9/-10 CLOSER TO THE MID LVL COLD POOL. WITH THE STRONGER MID LYR FLOW WOULD EXPECTED ORGANIZED STORMS WITH A FEW POSSIBLY SEVERE. INCREASING MOISTURE SHOULD ALLOW A BAND OF SHOWER/TSTMS TO MOVE EAST ACROSS THE FORECAST AREA INTO THE AFTERNOON. 12Z NAM MODEL RETROGRADES MID LVL SYSTEM FURTHER WEST OFF THE FL PANHANDLE WITH RESULTANT FLOW REGIME STILL SUPPORTING HIGH RAIN CHANCES. WILL RAISE MOST OF THE AREA TO 50 PCT . WILL LIMIT HIGHS A BIT FROM MON/TUE WITH A BIT MORE CLOUD COVER EXPECTED. THU-SUN...MID LVL TROUGH FCST TO PERSIST FROM THE MID ATLC OVER FL INTO THE START OF WEEKEND WITH THE AXIS OF THE TROUGH SHIFTING SLOWLY EAST THROUGH THE PERIOD. THIS SHOULD ALLOW DEEPEST MOISTURE OVER SRN SECTIONS THU AND EAST ACROSS THE ATLC INTO THE WEEKEND. GFS SHOWS DEVELOPING ONSHORE LOW LVL FLOW FRI-SAT WITH LOWERING RAIN CHANCES. TROUGH EXPECTED TO LIFT NE BY LATE IN THE WEEKEND LEADING TO A MORE TYPICAL SEA BREEZE REGIME WITH LOWER THAN CLIMO MOISTURE LEVELS. WILL CONTINUE CURRENT EXTENDED FORECAST BEYOND DY5. && .AVIATION...VFR ALL SITES OUTSIDE OF ISOLD MVFR SHRAS/IFR TSRA BTWN 10/19Z-11/03Z. && .MARINE....UPPER LEVEL RIDGING OVER THE AREA WITH LOW LEVEL RIDGING OVER THE SOUTHERN PENINSULA. A WEAK SURFACE BOUNDARY WILL REMAIN FIXATED OVER NORTH FLORIDA WITH LITTLE TO NO MOVEMENT. SOUTH TO SOUTHEAST WINDS VEERING BACK TO SOUTH/SOUTHWEST THIS EVENING AND OVERNIGHT BETWEEN 10 AND 15 KTS OR LESS WITH SEAS LESS THAN 3 FT. GENERALLY SOUTHERLY FLOW WILL BECOMING SW BY MID WEEK AND THEN ONSHORE BY THE WEEKEND. NO HIGHLIGHTS EXPECTED BUT WINDS MAY INCREASE TO NEAR 15 KNOTS INTO WED. THE THREAT FROM LIGHTNING STORMS WILL INCREASE NORTH OF THE CAPE LATE TUE AFTERNOON/EVENING AND ACROSS THE WATERS ON WED AFTN/EVE. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 72 90 / 10 30 20 40 MCO 73 93 73 92 / 20 30 20 40 MLB 73 89 73 89 / 10 20 10 30 VRB 71 89 72 90 / 10 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....VOLKMER
Hazardous weather outlook, Jun 10, 5:45 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EDT SUN JUN 10 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 102145- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AFTERNOON THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW THIS AFTERNOON...GENERALLY BELOW 20%. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING. DESPITE THE LOW CHANCES FOR AFTERNOON THUNDERSTORMS...RESIDENTS SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. ...FIRE WEATHER IMPACT... AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR 40% OVER THE INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS WELL...ADDING TO THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE WEDNESDAY AND THURSDAY AS A WEAK AREA OF LOW PRESSURE FORMS OVER NORTH FLORIDA AND PUSHES HIGHER MOISTURE INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Jun 10, 1:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 154 PM EDT SUN JUN 10 2007 FLZ141-101845- COASTAL VOLUSIA COUNTY- 154 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS AFFECTING EASTERN VOLUSIA COUNTY... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...AROUND PEA SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Local storm report, Jun 10, 2:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 W EDGEWATER 28.97N 80.95W
06/10/2007 VOLUSIA FL NWS EMPLOYEE
TREES BLOWN ONTO AND ACROSS INTERSTATE 95 WEST OF
EDGEWATER
&&
FXDSpecial weather statement, Jun 10, 2:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT SUN JUN 10 2007 FLZ045-046-102000- ORANGE-SEMINOLE- 257 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...SEMINOLE COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WINTER SPRINGS...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FERN PARK AND UNION PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:04 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 56 min |
| Jun 10, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 48 min |
| Jun 10, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.